Lupus anticoagulant-hypoprothrombinemia syndrome and catastrophic antiphospholipid syndrome in a patient with antidomain I antibodies

Joris Galland*, Shirine Mohamed, Sabine Revuz, Emmanuel de Maistre, Bas de Laat, Pierre-Yves Marie, Stephane Zuily, Bruno Levy, Veronique Regnault, Denis Wahl

*Corresponding author for this work

Research output: Contribution to journalEditorialAcademicpeer-review

3 Citations (Web of Science)

Abstract

Lupus anticoagulant-hypoprothrombinemia syndrome is a rare condition characterized by the association of acquired factor II deficiency and lupus anticoagulant. Contrary to classical antiphospholipid syndrome, it may cause severe life-threatening bleeding (89% of published cases). We report a patient, positive for antidomain I antibodies, with initially primary lupus anticoagulant-hypoprothrombinemia syndrome without previous clinical manifestation or underlying systemic disease. Five years later, he experienced the first systemic lupus erythematous flare. Within a few days, catastrophic antiphospholipid syndrome was diagnosed with heart, liver and kidney involvement. The patient recovered under pulse steroids, intravenous heparin and intravenous immunoglobulins.
Original languageEnglish
Pages (from-to)580-582
JournalBlood Coagulation & Fibrinolysis
Volume27
Issue number5
DOIs
Publication statusPublished - Jul 2016

Keywords

  • antidomain I antibodies
  • catastrophic antiphospholipid antibody syndrome
  • lupus anticoagulant-hypoprothrombinemia syndrome
  • systemic lupus erythematosus

Cite this